Anyways, I guess I am supposed to put a little bit about me. I am 17 year old male (going on 18 in 2 months). My acne started in seventh grade, and it hit hard. I went from perfect skin to cysts starting to form all over. I told my mom about it, and she immediately took me to the derm.This is where I get a little upset. All this doctor prescribed me was a prescription BP wash, and obviously things just got worse from there. I think if he would've took a more aggressive approach from the start, I wouldn't be in this situation now. From there, he continued to prescribe me wash after wash. I had to try at least six different ones...I was left with no results and a lot of wasted time.
I switched derms, and have been with my current one for two years...and she is absolutely awesome. She discussed with me my options the first time I came in...she basically said I could go on accutane or try to treat it with an antibiotic / topical combo. The first thing I did when I came home was google accutane, which was an awful idea. Unfortunately all that came up were the horror stories, so i took the antibiotic route.
My routine for the three years has been a low dose antibiotic (I have cycled through ampicillin, minocycline, and bactrim) as well as retin a and sumaxin wash. My face stayed relatively clear (except for blackheads ALL over my nose, but those aren't really that noticeable). A zit would pop up every two days or so, but were often small and would go away quickly. The problem was my back and shoulders. They are absolutely terrible, but I could hide it with a shirt so it wasn't a big deal. However, it has started to spread down my arms onto my bicep (which I didn't know was possible) and that really irritated me. This is when I took a second look at accutane, and decided to go on it.
So I am currently on day 3 of Claravis. Derm started me out on 20 mg a day for the first two weeks and then I am to go up to 40 mg. Not sure if she plans on raising it from there...I am 163 pounds so I am guessing she will. She recommended CeraVe as a moisturizer, aquaphor for lips, and neosporin / polysporin for inside nose to avoid infections (don't think too many people do that, but I will take her advice).
So far, I do not feel any different as expected. However, I am breaking out a lot. I am not sure if it is from being off the antibiotic for a week and a half now, or from the accutane...but I went from my face being perfectly clear to five new bumps. There are also bumps all over my forehead, and on my scalp. I can't remember the last time I broke out here. My back, arms, and shoulders have new bumps as well, but that is nothing new.
Well thanks for reading if you did. Sorry if it was a little long. Will try to check in every few days. I will see if I can figure out a way to get pictures up, my wonderful dell webcam has absolutely terrible quality...it wasn't really showing the marks.
Edited by Andrew0523, 01 April 2012 - 03:18 AM.